Taking too much of tylenol and asperin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 7/17/2010 7:07 AM (GMT -7)   
Hello all-
First I wish to say what a great support group you have hear. Secondly I made a huge choice mistake Wednesday evening. Some of you know I have an issue with my right intercostal nerve in my ribs and had been a pain issue for about 2.5 years now. Anyway, I was feeling especially down about something I couldn't control and wanted to pain to stop right now. Well I reached for a bottle of generic migraine head ache medicine and took about half the bottle. Just so happens I was texting with one of my softball players at the time and she got the ball rolling qhickly. I also take seroquel at night to sleep and it works quite well, so if my wife hadn't checked on me I might have been gone. I was not planning on leaving this world. Just wanted to pain to stop.
After a couple days in the hospital drinking several bottles of some very nasty tasting stuff I have been released. I have to intent with this little story, but wanted to share it because it is a part of life as we know it.

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09


Retired Mom
Veteran Member


Date Joined Feb 2010
Total Posts : 1753
   Posted 7/17/2010 9:02 AM (GMT -7)   
Opnwhl4,

Please be more careful! I know that you feel your over-medication was not an intentional attempt, but please seek help for the pain/depression you must be feeling right now. Tylonol and aspirin are basic drugs, but can have life-threatening complications when you take too much (as you well know). It was quite a lot to put yourself through and to to put your wife through (for that matter).

I see you have had two nissen surgeries...mine was a failure as well and I refused to have it done again...the products you used could easily have caused problems with that as well because of burning the lining and the sphinter muscle that they worked on.

Best to you and I hope you feel better soon!
Retired Mom


flower123
Veteran Member


Date Joined Apr 2009
Total Posts : 856
   Posted 7/17/2010 9:52 AM (GMT -7)   
Did the hospital help you out at all with any resources, or tell you what you can do if your pain ever goes that high again? Did you realize that you were taking that much medicine? I'm so sorry that you have so much pain.

Do you have a pain management/anesthesiologist/physiatrist that helps you to control your pain? Wow. That's really awful. I know that when my pain is out of control, I just lay there moaning on my heating pad and take my breakthrough medicine. Sometimes it gets so bad that I can't walk to the bathroom. I understand chronic pain fairly well, as I've had pain for about ten years. I hope that your pain goes down.

Do you have a plan or something like that if you feel like that again?

Hugs,

Flower

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 7/17/2010 11:13 AM (GMT -7)   
Bill,
I'm not going to get on your case too much, but hey, buddy, we all have to watch the tylenol, aspirin and other OTC amounts we ingest - double so for those of us with GI issues. So I'm glad you got the help you needed and an "awakening", shall we say! smilewinkgrin

Seriously, forgive me for not remembering, but what's the status with the chemical ablation for that nerve? I wish I could remember if you had it but some part of me says it got canceled for some reason, but I don't trust my memory one bit these days.

If that's not going to happen then you really do need to find something more to help with the pain - or perhaps I should says someone else to help you more effectively. And we sure know on this forum that's far easier said than done.

My new PM has switched me from the percocet to taking 10mg oxycodone IR's to decrease the amount of tylenol I was getting (although I was still way under the max). It doesn't seem to help as much as the percocet, so I gave him that feedback and he's considering putting me back on them. To tell you the truth, I'm not sure which helps more. I know I can take more of the oxocodone a day than of the percocet, and I have found that extra 10 mg a day really helps. I was limited in the amount with the percocet. But my PM said he will work with me but that it may take us up to a year to get the right "mix". Doesn't help that I also don't have prescription drug coverage, but I'm hoping I'll become eligible for Medicaid soon. None of the generic meds are covered by the prescription assistance program.

Anyway, that's not your problem! But pain is and you have a right to get some better help, but you may have to travel for it.

Wishing you some better pain relief, friend! I'm trying to get relief from the heat as I have no A/C with this heat wave and have a lot of work to get done here at the house so I can't go visiting friends who do just yet!

Take care! yeah

PaLady cool

skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 7/17/2010 11:56 AM (GMT -7)   
Hi Bill,

Wow! That's pretty scary! I'm glad that you are okay!

hugs,
Skeye

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 7/17/2010 5:54 PM (GMT -7)   
Thanks everyone-
I feel really stupid after wards. I have been most definitely iformed on the effects of asprin and tylenol on our systems.. I did have the cryo ablaton on 5/20, but it didn't take. to top it off my rsident at the pain managemnet center left. So now I have a new one and she doesn't do the ablationas. How cool is that!? I alread was seeing a psychologist and a psychiatrist, so I just had to get into them both sooner. Funny that this also happened on a day my new pain doc added another anti convulsive drug to the mix.....nope not doing that, it was me. Anyhow, After scaring my immediate family to death, my extended softball family and my extended church family I believe I may end up going into the Robert Young center myself with help from a on again off again child hood friend. That way I can leave if I want to. I think I may have manipulated some answers to the pysychologist's questions to be sure I went home. I think.
I think I actually did this once before, but put it off as a weird dream that these psych drugs give you.
As for the Nissen, all is good now that it is done right! The arthritis is sucking really baddly right now because I can't take my Lodine for 2 weeks after my little ooopppss. I must say I cannot recommend anyone even think of this. And my local ER peeps where awesome in saving my rearend. Even though charcoal and whatever the other stuff was to protect my kidneys was nasty, it was WAY better than the CT contrast for the holes in my stomach! Oh and got to say ICU nurses are AWESOME too! I was in ICU once before, but way too out of it to know what happened. This time I got to mes around and joke with them. I think it was a little relief for them too.
I had so many of the chest leads stuck to me I can't get all the glue off...Oh and I am very hairy. Think they enjoyed that too, just a little...wink!

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:02 PM (GMT -7)
There are a total of 2,733,317 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
394 Guest(s), 10 Registered Member(s) are currently online.  Details
Nana 2, Lymepilot, Bloom93, Charmed3, Mexlyme, pressurehead, bdavis, iamamess, Broncofan18, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer